Alert archive / Wyoming / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Sep 27, 2009, 2:40 AM MDT for 4 counties in Wyoming. It took effect at Sep 27, 2009, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2009, 2:40 AM MDT (08:40 UTC)
- In effect from
- Sep 27, 2009, 12:00 PM MDT
- Expired
- Sep 27, 2009, 8:25 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Lincoln County, WY, Sublette County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 172 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5155 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 270840 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 240 AM MDT SUN SEP 27 2009 ...RED FLAG WARNING FOR THE LOWER ELEVATIONS OF SWEETWATER... SUBLETTE...UINTA AND SOUTHERN LINCOLN COUNTIES FROM NOON TODAY THROUGH 9 PM THIS EVENING... .NORTHWEST FLOW BEHIND A DEPARTING TROUGH WILL BRING GUSTY WEST TO NORTHWEST WINDS TODAY ACROSS SOUTHWEST WYOMING. THESE WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES AND CRITICALLY DRY FUELS TO CREATE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING. ALSO...A COLD FRONT WILL MOVE IN THIS EVENING WITH A SHARP WIND SHIFT FROM THE NORTHEAST. WYZ277>279-271800- /O.NEW.KRIW.FW.W.0004.090927T1800Z-090928T0300Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- 240 AM MDT SUN SEP 27 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...277...278...279 WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH...ALONG WITH VERY LOW RELATIVE HUMIDITY VALUES OF BELOW 15 PERCENT ARE EXPECTED THIS AFTERNOON AND EVENING. THESE WEATHER CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING ACROSS MUCH OF SOUTHWEST WYOMING. A COLD FRONT WILL MOVE IN THIS EVENING PRODUCING AN ABRUPT WIND SHIFT FROM THE NORTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS85 KRIW 271405 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 805 AM MDT SUN SEP 27 2009 ...RED FLAG WARNING FOR THE LOWER ELEVATIONS OF SWEETWATER... SUBLETTE...UINTA AND SOUTHERN LINCOLN COUNTIES FROM NOON TODAY THROUGH 9 PM THIS EVENING... .NORTHWEST FLOW BEHIND A DEPARTING TROUGH WILL BRING GUSTY WEST TO NORTHWEST WINDS TODAY ACROSS SOUTHWEST WYOMING. THESE WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES AND CRITICALLY DRY FUELS TO CREATE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING. ALSO...A COLD FRONT WILL MOVE IN THIS EVENING WITH A SHARP WIND SHIFT FROM THE NORTHEAST. WYZ277>279-280300- /O.CON.KRIW.FW.W.0004.090927T1800Z-090928T0300Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- 805 AM MDT SUN SEP 27 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...277...278...279 WEST TO NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH... ALONG WITH VERY LOW RELATIVE HUMIDITY VALUES OF BELOW 15 PERCENT ARE EXPECTED THIS AFTERNOON AND EVENING. THESE WEATHER CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING ACROSS MUCH OF SOUTHWEST WYOMING. A COLD FRONT WILL MOVE IN THIS EVENING PRODUCING AN ABRUPT WIND SHIFT FROM THE NORTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KRIW 280225 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 825 PM MDT SUN SEP 27 2009 WYZ277>279-280330- /O.CAN.KRIW.FW.W.0004.000000T0000Z-090928T0300Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- 825 PM MDT SUN SEP 27 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...277...278...279 THE COLD FRONT HAS MOVED THROUGH MOST OF THE AREA. ALSO...WINDS HAVE SLACKENED AND RHS HAVE RISEN ABOVE RED FLAG CRITERIA. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 26, 2:50 PM MDT, 11 hours 50 minutes earlier.
Area forecast discussion, Sep 26, 2:50 PM MDT, 11 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 250 PM MDT SAT SEP 26 2009 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT DRY AND BREEZY CONDITIONS WILL PREVAIL TONIGHT ACROSS WESTERN AND CENTRAL WYOMING. A DRY CANADIAN COLD FRONT WILL PUSH SOUTH FROM MONTANA ACROSS NORTHERN AND CENTRAL WYOMING THROUGH THE DAY SUNDAY BRINGING COOLER TEMPERATURES...NORTH NORTHEAST WIND AND HIGHER HUMIDITY. AN UPPER LEVEL HIGH PRESSURE RIDGE WILL THEN BUILD OVER WYOMING THROUGH MONDAY WITH THE RIDGE AXIS SHIFTING EAST OF THE AREA ALLOWING WARMER SOUTHWEST WINDS TO RETURN TO THE AREA. AHEAD OF A PACIFIC LOW PRESSURE TROUGH MOVING INTO THE WEST COAST. WIND SHOULD KEEP AIR MASS MIXED MONDAY NIGHT AND HAVE BOOSTED TEMPERATURES SOME EAST OF THE CONTINENTAL DIVIDE IN RESPONSE TO THE BREEZE. .LONG TERM...TUESDAY THROUGH SATURDAY A SIGNIFICANT TROUGH WILL AFFECT THE FORECAST AREA TUESDAY THROUGH THURSDAY. EARLY THIS MORNING...WATER VAPOR IMAGERY SHOWS THIS TROUGH OVER WESTERN ALASKA SOUTH ACROSS THE ALEUTIAN ISLANDS...AND THE NORTHERN PACIFIC. AHEAD OF THIS TROUGH ON TUESDAY...DEEP SOUTHWEST FLOW IS EXPECTED ACROSS THE REGION. THESE WINDS AND A LEE TROUGH DEVELOPING WILL RESULT IN BREEZY TO LOCALLY WINDY CONDITIONS TUESDAY AFTERNOON AND EVENING. SOME DIFFLUENT FLOW AHEAD OF THE SYSTEM AND INCREASED MID LEVEL MOISTURE SHOULD ALLOW FOR ISOLATED CONVECTION...MAINLY WEST OF THE DIVIDE. MEDIUM RANGE MODELS IN DECENT AGREEMENT IN BRINGING THE STRONG COLD FRONT THROUGH LATE TUESDAY NIGHT AND DURING THE DAY ON WEDNESDAY. SNOW LEVELS ARE EXPECTED TO DROP TO ABOUT 8500 FEET OVER THE EXTREME WEST BY 12Z WEDNESDAY. MEDIUM RANGE MODELS ARE SHOWING SOME SPLITTING WITH THE TROUGH WITH THE SOUTHERN ENERGY MOVING ACROSS UTAH AND COLORADO...WITH THE ECMWF A BIT FARTHER SOUTH AND A BIT SLOWER DURING WEDNESDAY AND THURSDAY. REGARDLESS THERE IS A GOOD CHANCE FOR PRECIPITATION WEDNESDAY THROUGH THURSDAY MORNING. BOTH MODELS INDICATE 700MB TEMPS DROPPING DOWN TO BETWEEN -6 AND -9 DEG CELSIUS BY 12Z THURSDAY...WHICH WOULD MEAN THAT MOST AREAS WOULD BE SEEING SNOWFALL IF PRECIP OCCURS. LOOKS LIKE DECENT UPSLOPE CONDITIONS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. THIS SYSTEM WILL NEED TO BE WATCHED FOR THE POSSIBILITY OF SIGNIFICANT SNOWFALL FOR THE MOUNTAINS...AND EVEN THE POSSIBILITY OF THE FIRST SNOWFALL FOR THE LOWER ELEVATIONS. HOWEVER...THIS WILL DEPEND ON THE DETAILS OF THIS SYSTEM WHICH WILL BECOME CLEARER IN THE COMING DAYS. HAVE GONE BELOW MEX MOS GUIDANCE BOTH WEDNESDAY AND THURSDAY...BASED ON 700 MB TEMPS AND THE INCLEMENT WEATHER EXPECTED. AFTER THURSDAY...COOL AND MAINLY DRY CONDITIONS ARE EXPECTED. ANOTHER SYSTEM WILL APPROACH THE REGION ON SATURDAY...AND WILL HAVE SLIGHT POPS ACROSS THE WEST FOR THIS SYSTEM. && .AVIATION... VFR CONDITIONS CAN BE EXPECTED THROUGH SUNDAY. WEST WINDS OF 20 TO 35 MPH CAN BE EXPECTED OVER MUCH OF THE AREA THROUGH THIS EVENING WITH LIGHTER WIND SPEEDS EXPECTED OVER THE BASINS...VALLEYS AS WELL AS OVER JOHNSON COUNTY. A WIND SHIFT TO THE NORTH IS EXPECTED EAST OF THE DIVIDE TONIGHT AS A COLD FRONT PUSHES SOUTH OVER THE AREA. && .FIRE WEATHER... A STRONG JET STREAM WILL MOVE EAST ACROSS SOUTH CANADA THIS EVENING. THE ASSOCIATED INCREASING WIND AT MOUNTAINTOP LEVEL AND ABOVE WILL KEEP SURFACE WIND UP THROUGH THE EVENING. THE INCREASING WIND WILL COMBINE WITH A VERY DRY AND WARM AIRMASS TO CREATE RED FLAG CONDITIONS IN FIRE WEATHER ZONES 140...277...278...279...286...AND 288 UNTIL 9 PM MDT. OTHER AREAS WILL EXPERIENCE HEIGHTENED FIRE WEATHER CONDITIONS WITH BREEZY WIND AND LOW RELATIVE HUMIDITY LEVELS IN THE TEENS. A DRY BACKDOOR COLD FRONT WILL MOVE THROUGH CENTRAL WYOMING ON SUNDAY. COOLER TEMPERATURES ALONG WITH SLIGHTLY HIGHER RELATIVE HUMIDITY LEVELS ARE EXPECTED EAST OF THE DIVIDE SUNDAY. DRY AND BREEZY CONDITIONS WILL CONTINUE WEST OF THE DIVIDE SUNDAY AFTERNOON BUT WITH LESS WIND...SLIGHTLY COOLER TEMPERATURES...ONLY LOCAL CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR WYZ140-277>279- 286-288. && SHORT TERM...C.BAKER LONG TERM...WM AVIATION...LIPSON FIRE WEATHER...C.BAKER
Hazardous weather outlook, Sep 26, 9:14 PM MDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 914 PM MDT SAT SEP 26 2009 WYZ001>020-022>030-271200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 914 PM MDT SAT SEP 26 2009 .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER-LIKE STORM SYSTEM WITH THE POTENTIAL FOR SIGNIFICANT SNOWFALL IN THE MOUNTAINS...IS EXPECTED TO AFFECT WESTERN AND CENTRAL WYOMING TUESDAY NIGHT THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 1:57 PM MDT | Freeze Warning | RIW | Big Horn, Hot Springs, Johnson, Natrona, Park, Washakie | 20 hr |
Nearby
Red Flag Warnings in Wyoming, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.